|Sudden Life threatening Allergic Reactions
Nov 16, 2003
9 years ago my daughter found out that she is HIV positive from a test performed during her pregnancy. She did really well until a few years ago when she had cervical cancer. After her surgery she had severe allergic reactions to 3 or 4 different antibiotics. These were so severe she could not breath etc. Then this year she had knee surgery and had a major allergic reaction to one of the pain medications. So severe that she had welts, was extremely swollen and couldnt breath. She was kept in the hospital for 5 days because the reaction kept coming back after the drugs for the reaction would wear off. She never had these before. Our question is, Is this a common problem for women with HIV?
Response from Dr. Aberg
I do not know of any data suggesting that women with HIV are more likely to have severe allergic reactions to medications compared to women without HIV. One of the questions I have is whether she had reactions to 3 or 4 different classes of antibiotics or whether she had some cross-reactivity which may occur with some antibiotics. You may want to consider having your daughter see an allergist, a physician who specializes in allergies. Some products may contain small amounts of chemicals or drugs and it would be helpful to have a list of products/drugs she should avoid.
HIV Slow Term Progressors and Babies
low grade fever-how low??
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.